" I started to develop a toxic level to this diet drug," says Pat. "I got open sores on my face where it made it impossible for me to look for work (I had recently lost my job). I wasn't taking any other medications and I even brought this up with my doctor. 'Is this a side effect of pheramine or Fen-phen,' I asked. He blew it off and didn't know how it could be related. Instead he gave me a refill and stupidly, I took it again. I lost a little weight but the sores got worse—the weight loss was insignificant to the trauma I incurred.
I just had another chemical peel to minimize the scarring on my face. I did some research online and found out that the dehydration caused the open sores. Being unemployed I didn't have any health insurance so I haven't been able to have any blood or heart tests. I want to believe it hasn't caused any other health problems such as PPH—I want to stay positive.
I took Fen-phen about a decade ago and my face had broken out then as well. When you are dieting your skin can become aggravated—I was only on Fen-phen for six months the first time and lost about 25 pounds. Ten years later, I was back on it and it was awful. I think that initially, I felt strong and was only on it for a short time. This time I got really messed up because I was on it for longer. I believe that my doctor should take more responsibility; he was there just to prescribe this medicine; instead he should have evaluated my condition.
As for the drug company, I believe that everyone reacts differently but it should definitely be off the market. It was more a negative thing than positive; this has affected me emotionally—I couldn't even look at myself. I was devastated, as you can imagine.
READ MORE PPH & FEN-PHEN LEGAL NEWS
In 1959 Phentermine was the first drug that got FDA (Food and Drug Administration) approval for sale as a short term appetite suppressant drug-- Pat was on this medication for three years. Fen-phen was an anti-obesity medication which consisted of fenfluramine and phentermine.
Is Phentermine is as dangerous as Fen-phen? Side effects include chest pain, fainting, swelling of feet, respiratory problems and decreased ability to exercise. Those symptoms may sound familiar to Fen-phen users. Perhaps to the detriment of Phentermine users, time may only tell…